MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 7; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 7; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Catalog Number AR-503-TTTH
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 08/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The catalog number, ar-503-ttth and lot number 984546 associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that on (b)(6) 2014 a patient underwent a left tka procedure.On (b)(6) 2016 the surgeon performed a revision left tka reportedly due to loose femur and tibia.During the revision procedure the surgeon explanted the tibial tray ar-503-ttth (lot 984546 ) ((b)(4)), femoral implant ar-503-pslh (lot 108761213) ((b)(4)), and bearing implant ar-503-bh12 (lot 77941245) ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a male, dob (b)(6).Patient medical records dated (b)(6) 2016 noted patient continues to have increased pain.Examination of the left knee with palpation demonstrates medial joint line tenderness and patellofemoral region tenderness but no lateral joint line tenderness.Mild effusion of the left knee noted.Knee demonstrated mild retropatellar crepitus with motion.

Brand Name
IBALANCE TKA TIBIAL TRAY, SIZE 7
Common Device Name
PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5911765
Report Number1220246-2016-00357
Device Sequence Number10863869
Product Code JWH
UDI-Device Identifier00888867106758
UDI-Public00888867106758
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue NumberAR-503-TTTH
Device Lot Number984546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR